MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 7-0 D/A RB-3; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 7-0 D/A RB-3; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8206H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #:(b)(4).Additional information: h6 component code: g07002 - device not confirmed additional information provided: surgeon reported that he has experienced premature needle disengagement from the 7-0 prolene suture on a rb-3 (item # 8206) many times over the past few months.He explained that it causes a several minute delay each time it happens because he has to start over on the vessel anastomosis.While the nurses haven¿t saved the needles involved in the complaint, he had obtained 3 sutures from the same box/lot # from which those in question were pulled.Surgeon stated that it seems like there is a manufacturing problem with some of these sutures.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.¿ did the event occur during one or multiple patient procedures? multiple patient procedures ¿ what is the total number of procedures? the doctor didn¿t give a specific number ¿ have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No.This was the first time the complaint was reported to me ¿ if this event occurred in multiple procedures, please provide information requested above for each patient event: - what are the procedure name(s) and date(s)? unknown - what is the quantity involved per procedure 1 - was there any adverse patient consequence(s) or subsequent medical/surgical intervention? it was stated that because of the detachment the procedure took a few extra minutes because the vessel anastomosis had to be restarted.- when was the needle detached/pulled off from the suture (in the package, during removal from package, during handling prior to use on patient or during use on the patient)? please specify it detached while being used on the patient.Surgeon reported that it came off when pulling the needle through the tissue after making 1-3 passes through the tissue normally - are any devices available to be returned for evaluation? if so, please provide the status of the return and any available tracking information.3 of the same lot number in original packaging were shipped out today using shipper kit sent to me.Estimated delivery 11/6 ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) these answers are provided based on the original information given to me by surgeon providing the complaint.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.The single complaint was reported with multiple events.There are no additional details regarding the additional events.No product is available for return this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown cardiovascular procedure on an unknown date in 2024 and suture was used.Surgeon has experienced premature needle disengagement from the suture.He explained that it causes a several minute delay each time it happens because he has to start over on the vessel anastomosis.The procedure was delayed by four minutes.The procedure was completed successfully with no adverse consequences for the patient.Devices were returning.Additional information has been requested.

Brand Name
PRLNE BLU 24IN 7-0 D/A RB-3
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20764729
Report Number2210968-2024-12383
Device Sequence Number21148170
Product Code GAW
UDI-Device Identifier10705031013322
UDI-Public(01)10705031013322(17)270630(10)SHMCAQ
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8206H
Device Lot NumberSHMCAQ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Initial Report FDA Received Date11/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown